Stability criteria for multiphase partitioning problems with volume constraints
N. Alikakos A. Faliagas
Discrete & Continuous Dynamical Systems - A 2017, 37(2): 663-683 doi: 10.3934/dcds.2017028

We study the stability of partitions involving two or more phases in convex domains under the assumption of at most two-phase contact, thus excluding in particular triple junctions. We present a detailed derivation of the second variation formula with particular attention to the boundary terms, and then study the sign of the principal eigenvalue of the Jacobi operator. We thus derive certain stability criteria, and in particular we recapture the Sternberg-Zumbrun result on the instability of the disconnected phases in the more general setting of several phases.

keywords: Phase partitioning stability stability criteria area functional second variation

Year of publication

Related Authors

Related Keywords

[Back to Top]